Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 396, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 16, 2021, 12:36 AM CDT for Greer County, Harmon County, Jackson County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2021, 12:36 AM CDT (05:36 UTC)
- Expired
- Jul 16, 2021, 1:15 AM CDT
- In force
- 39 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Greer County, OK, Harmon County, OK, Jackson County, OK
The radar
The Altus AFB radar (KFDR), 85 km from the middle of the area, began a volume at 05:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 5.6 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 128 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 1769 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
246
WUUS54 KOUN 160536
SVROUN
OKC055-057-065-160615-
/O.NEW.KOUN.SV.W.0396.210716T0536Z-210716T0615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
1236 AM CDT Fri Jul 16 2021
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Western Jackson County in southwestern Oklahoma...
Southern Harmon County in southwestern Oklahoma...
South central Greer County in southwestern Oklahoma...
* Until 115 AM CDT.
* At 1236 AM CDT, a severe thunderstorm was located near Gould,
moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Hollis, Eldorado, Gould, Duke and McQueen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3475 9999 3480 9942 3443 9950 3455 9989
3458 9993 3458 9995 3457 9996 3458 10000
TIME...MOT...LOC 0536Z 270DEG 25KT 3467 9980
HAIL...1.00IN
WIND...60MPH
$$
Maxwell2 follow-up statements
536
WWUS54 KOUN 160605
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
105 AM CDT Fri Jul 16 2021
OKC057-160614-
/O.CAN.KOUN.SV.W.0396.000000T0000Z-210716T0615Z/
Harmon OK-
105 AM CDT Fri Jul 16 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HARMON COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3480 9942 3451 9948 3451 9949 3460 9967
3475 9967
TIME...MOT...LOC 0604Z 270DEG 25KT 3467 9956
$$
OKC055-065-160615-
/O.CON.KOUN.SV.W.0396.000000T0000Z-210716T0615Z/
Jackson OK-Greer OK-
105 AM CDT Fri Jul 16 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR NORTHWESTERN JACKSON AND SOUTH CENTRAL GREER COUNTIES...
At 104 AM CDT, a severe thunderstorm was located over Duke, moving
east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Duke.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3480 9942 3451 9948 3451 9949 3460 9967
3475 9967
TIME...MOT...LOC 0604Z 270DEG 25KT 3467 9956
HAIL...1.00IN
WIND...60MPH
$$
Maxwell947
WWUS54 KOUN 160613
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
113 AM CDT Fri Jul 16 2021
OKC055-065-160622-
/O.EXP.KOUN.SV.W.0396.000000T0000Z-210716T0615Z/
Jackson OK-Greer OK-
113 AM CDT Fri Jul 16 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JACKSON AND SOUTH
CENTRAL GREER COUNTIES WILL EXPIRE AT 115 AM CDT...
The storm which prompted the warning has weakened below severe
limits, therefore the warning will be allowed to expire. However
gusty winds and heavy rain are still possible with this thunderstorm.
LAT...LON 3480 9942 3451 9948 3451 9949 3460 9967
3475 9967
TIME...MOT...LOC 0612Z 271DEG 25KT 3464 9949
$$
MaxwellWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 12:31 AM CDT, 5 minutes earlier.
Area forecast discussion, Jul 16, 12:31 AM CDT, 5 minutes before
Area Forecast Discussion National Weather Service Norman OK 1231 AM CDT Fri Jul 16 2021 ...New AVIATION, UPPER AIR... .SHORT TERM... (This evening through Friday) Issued at 141 PM CDT Thu Jul 15 2021 A few scattered showers continue over northern Oklahoma, extending southwestward into parts of western Oklahoma as a mid level wave treks eastward through Kansas. Destabilization driven by daytime heating should allow for more robust convection to develop late this afternoon into the evening (again centered under the trough axis near north central Oklahoma). Ample instability (1500-2500 J/kg) may result in some stronger storms developing, but weak deep layer shear (<30kts) will hamper organization. With high PWATs (1.7-2.0 in), heavy rain will be of concern. A flood watch has been issued for north central Oklahoma overnight. Less critical, cloud cover over parts of northern and western Oklahoma will mitigate afternoon temperatures somewhat, so lowered temperatures across this area from NBM guidance by a few degrees. Convection will weaken and become more scattered as it progresses southeast overnight, exiting the area tomorrow morning. Tomorrow appears fairly seasonable with clearing skies. Day && .LONG TERM... (Friday night through next Wednesday) Issued at 210 PM CDT Thu Jul 15 2021 The only feature of significance in the long term is a shortwave trough that travels south from the central Plains across Oklahoma Sunday night through Monday. It will result in higher chances for rain/thunderstorms during its passage, and may provide enough support for stronger storms. In addition to the rain/storm potential, the somewhat cooler air mass behind the system will bring well below average temperatures to Oklahoma and north Texas for at least the first half of next week. Otherwise, showers and thunderstorms will remain a possibility each day, and most nights, as a moist and minimally-capped atmosphere remains in place across the region. && .AVIATION... (06Z TAFS) Issued at 1226 AM CDT Fri Jul 16 2021 VFR/MVFR ceilings expected this TAF period. Showers/storms will affect parts of the area tonight into Friday morning although chances to low at some places for mention in TAF right now. Gusty winds possible near any storms. && .UPPER AIR... Issued at 1226 AM CDT Fri Jul 16 2021 No upper air flights are scheduled for today. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 73 92 72 90 / 20 20 20 30 Hobart OK 72 94 72 94 / 10 20 20 20 Wichita Falls TX 75 96 75 96 / 10 10 10 20 Gage OK 71 96 71 93 / 10 20 30 30 Ponca City OK 71 91 70 88 / 20 30 40 40 Durant OK 73 94 74 94 / 10 20 20 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...Flood Watch until 7 AM CDT this morning for OKZ007-008-012-013. TX...None. && SHORT TERM...14 LONG TERM....23 AVIATION...09
Hazardous weather outlook, Jul 16, 12:04 AM CDT, 32 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1204 AM CDT Fri Jul 16 2021 OKZ004>048-050>052-TXZ083>090-170515- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman1150-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1204 AM CDT Fri Jul 16 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Rest of Tonight... .Thunderstorms... Showers and thunderstorms will be possible into early Friday across portions of the area. Gusty winds and locally heavy rainfall that could lead to flooding are the main concerns. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... .Thunderstorms... Thunderstorm chances will continue Friday through early next week. While some strong thunderstorms are possible, organized severe weather is not expected at this time. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jul 15, 6:52 PM CDT, 5 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 652 PM CDT Thu Jul 15 2021 OKZ004-009-010-160015- Woodward OK-Harper OK-Ellis OK- 652 PM CDT Thu Jul 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR west central Woodward... southeastern Harper and northern Ellis Counties Until 715 PM CDT... AT 651 PM CDT, a strong thunderstorm was located near Fort Supply, moving east at 5 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts to 50 MPH... Minor flooding in areas of poor drainage... LAT...LON 3647 9967 3665 9970 3672 9944 3645 9940 TIME...MOT...LOC 2351Z 263DEG 6KT 3657 9964 Zwink
Local storm report, Jul 15, 7:58 PM CDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
758 PM CDT THU JUL 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM HAIL FORT SUPPLY 36.57N 99.57W
07/15/2021 E1.00 INCH WOODWARD OK BROADCAST MEDIA
NWSCHAT REPORT.
&&
ZWINKSpecial weather statement, Jul 16, 12:25 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1225 AM CDT Fri Jul 16 2021
OKZ033-034-036-160600-
Harmon OK-Greer OK-Jackson OK-
1225 AM CDT Fri Jul 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR central Harmon...south central
Greer and west central Jackson Counties Until 100 AM CDT...
AT 1224 AM CDT, a strong thunderstorm was located near Hollis, moving
east at 30 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
LAT...LON 3460 9993 3466 9999 3475 9999 3488 9969
3464 9959
TIME...MOT...LOC 0524Z 253DEG 28KT 3469 9987
JPThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 7:15 PM CDT | Areal Flood Advisory | OUN | Ellis, Harper, Woodward | 3 hr |
| Jul 16, 12:25 AM CDT | Special Weather Statement | OUN | Harmon | 35 min |
| Jul 16, 1:23 AM CDT | Special Weather Statement | OUN | Custer | 37 min |
| Jul 16, 1:41 AM CDT | Special Weather Statement | OUN | Tillman | 34 min |
| Jul 16, 1:50 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Kiowa, Tillman | 24 min |
| Jul 16, 2:00 AM CDT | Special Weather Statement | OUN | Washita | 30 min |
| Jul 16, 2:04 AM CDT | Special Weather Statement | OUN | Dewey | 26 min |
| Jul 16, 2:10 AM CDT | Special Weather Statement | OUN | Custer | 35 min |
| Jul 16, 2:43 AM CDT | Special Weather Statement | OUN | Blaine | 32 min |
| Jul 16, 2:51 AM CDT | Areal Flood Advisory | OUN | Comanche | 3 hr |
| Jul 16, 3:37 AM CDT | Areal Flood Advisory | OUN | Caddo | 3 hr |
| Jul 16, 5:10 AM CDT | Areal Flood Advisory | OUN | Oklahoma | 3 hr |
| Jul 16, 6:06 PM CDT | Special Weather Statement | OUN | Love | 24 min |
| Jul 16, 6:22 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Love, Marshall | 38 min |
| Jul 16, 6:53 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 16 min |
| Jul 16, 6:54 PM CDT | Special Weather Statement | OUN | Grant | 36 min |
| Jul 16, 6:58 PM CDT | Special Weather Statement | OUN | Love | 32 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.